Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 31, 2016, 1:40 PM CDT for Wood County, Wisconsin. It took effect at Apr 1, 2016, 12:44 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 1:40 PM CDT (18:40 UTC)
- In effect from
- Apr 1, 2016, 12:44 AM CDT
- Expired
- Apr 2, 2016, 7:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
563 WGUS43 KGRB 311840 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 140 PM CDT THU MAR 31 2016 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC141-010940- /O.NEW.KGRB.FL.W.0018.160401T0544Z-160402T1200Z/ /BBCW3.1.ER.160401T0544Z.160401T1200Z.160401T1800Z.NO/ 140 PM CDT THU MAR 31 2016 The National Weather Service in Green Bay has issued a * Flood Warning For the Yellow River at Babcock. * At 12:30 PM Thursday the stage was 7.7 feet and rising. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by early Friday morning...and peak to near 12.5 feet by mid day Friday. The river will fall below flood stage by Friday afternoon. * At 12.0 feet...Flooding is confined mainly to agricultural...wooded low land and marshes. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
2 follow-up statements
313 WGUS83 KGRB 010232 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 932 PM CDT THU MAR 31 2016 ...The Flood Warning continues for the following river in Wisconsin... Yellow River at Babcock affecting Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC141-011732- /O.EXT.KGRB.FL.W.0018.160401T1200Z-160402T0600Z/ /BBCW3.1.ER.160401T1200Z.160401T1200Z.160401T1200Z.NO/ 932 PM CDT THU MAR 31 2016 The Flood Warning continues for The Yellow River at Babcock. * from Friday morning to late Friday night...Or until the warning is cancelled. * At 8:30 PM Thursday the stage was 9.9 feet. * Flood stage is 12.0 feet. * Forecast...the river is expected to rise near flood stage tomorrow morning. * At 12.0 feet...Flooding is confined mainly to agricultural...wooded low land and marshes. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
239 WGUS83 KGRB 011300 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 800 AM CDT FRI APR 1 2016 ...The Flood Warning is cancelled for the following river in Wisconsin... Yellow River at Babcock AFFECTING Wood County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC141-011330- /O.CAN.KGRB.FL.W.0018.000000T0000Z-160402T0600Z/ /BBCW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM CDT FRI APR 1 2016 The Flood Warning is cancelled for The Yellow River at Babcock. * At 6:30 AM Friday the stage was 10.6 feet. * Flood stage is 12.0 feet. * Forecast...the river crested below flood stage at 10.6 feet. The river will continue to fall today and tonight. * At 10.0 feet...There is minor flooding to lowland and agricultural land. Flood stage is at 12 feet. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 11:45 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 31, 11:45 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU MAR 31 2016 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 323 AM CDT THU MAR 31 2016 SEVERAL FORECAST CHALLENGES TO DEAL WITH AS AN ACTIVE WEATHER PATTERN SETS UP OVER THE GREAT LAKES. THE FIRST ISSUE IS RAIN AMOUNTS AS MOST LOCATIONS OVER CENTRAL AND EAST-CENTRAL WI RECEIVED ONE-HALF TO ONE INCH OF RAIN OVERNIGHT AND MORE IS TO COME TODAY. A SECOND PROBLEM WILL BE THE POTENTIAL FOR MIXED PRECIPITATION IN THE FAR NORTH TODAY AND WHETHER ANY SNOW WOULD STICK. THE THIRD ISSUE ARRIVES ON FRIDAY WITH A WEAK SYSTEM AND WHETHER ANY SNOW COULD ACCUMULATE. THE 08Z MSAS SURFACE ANALYSIS SHOWED A STRONG AREA OF LOW PRESSURE OVER EAST-CENTRAL IA RIDING NE ALONG A FRONTAL BOUNDARY EXTENDED FROM THE LOW PRESSURE THROUGH NORTHERN LOWER MI. RADAR MOSAIC INDICATED ONE LARGE BAND OF RAIN SHOWERS ABOUT TO EXIT EASTERN WI...BUT A SECOND SMALLER BAND OF RAIN SHOWERS OVER SW IW/NE IA IS SET TO MOVE ACROSS THE FORECAST AREA. THE SURFACE LOW WILL CONTINUE TO TRACK NE ALONG THE BOUNDARY INTO NORTHERN LOWER MI THIS MORNING AND EVENTUALLY REACH EXTREME SE ONTARIO BY LATE IN THE DAY. MID-LEVEL FRONTOGENETICAL FORCING/ DEFORMATION ZONE IS EXPECTED TO RUN FROM WEST-CENTRAL WI THROUGH FAR NE WI...THUS ANTICIPATE THIS SECOND BAND OF RAIN SHOWERS TO BE A BIT FARTHER NORTH THAN THE FIRST BAND. THIS DOES NOT MEAN THAT SHOWERS/ISOLATED THUNDERSTORMS WILL NOT AFFECT THE REST OF THE FORECAST AREA TODAY AS THE SURFACE LOW EXITS THE REGION AND A TRAILING SHORTWAVE TROUGH PUSHES THROUGH THE REGION. PRECIPITATION TYPE WILL BECOME A PROBLEM OVER NORTHERN WI AS THE DAY WEARS ON AS COOLER AIR IS FCST TO GRADUALLY GET PULLED SOUTHWARD BEHIND THE DEPARTED SURFACE LOW. THE MAIN ISSUE IS THAT BOUNDARY LAYER TEMPERATURES AR ABOVE 0C...AS IS SURFACE AND ROAD TEMPERATURES SO ANY SNOW MAY HAVE DIFFICULTY STICKING. BELIEVE PRECIPITATION MAY ACTUALLY FLIP BETWEEN RAIN AND SNOW DURING THE MORNING OVER THE FAR NORTH AND CONTINUE MORE AS A MIX THROUGH THE AFTERNOON. THUS...HAVE REDUCED ACCUMULATION POTENTIAL TO AROUND AN INCH OR LESS. MAX TEMPERATURES TO RANGE FROM THE UPPER 30S TO AROUND 40 DEGREES NORTH...LOWER TO MIDDLE 40S SOUTH. ANY LINGERING LIGHT PRECIPITATION OVER EASTERN WI SHOULD END QUICKLY EARLY THIS EVENING AS MID-LEVEL FORCING WANES AND WEAK SUBSIDENCE ENTERS THE AREA. LEFTOVER MOISTURE NEVER GETS STRIPPED OUT OF THE REGION..SO DO NOT ANTICIPATE MUCH IF ANY CLEARING AS FAR AS CLOUDS ARE CONCERNED AND LEFT MOSTLY CLOUDY SKIES IN THE FORECAST. LOOK FOR MIN TEMPERATURES TO RANGE FROM THE LOWER TO MIDDLE 20S FAR NORTH...TO THE LOWER 30S NEAR LAKE MI. DRY WEATHER MAY NOT LAST LONG AS MODELS SEND ANOTHER SHORTWAVE TROUGH WITH MID-LEVEL FORCING INTO THE WESTERN GREAT LAKES ON FRIDAY. THERE WILL BE SOME INCREASE IN LIFT PROVIDED BY THE LEFT ENTRANCE REGION OF THE UPPER JET...HOWEVER EXTENT OF MOISTURE IS IN QUESTION...SO QPF AMOUNTS ARE EXPECTED TO BE LIGHT. PRECIPITATION TYPE WILL AGAIN BE A HEADACHE AS ANY MORNING PRECIPITATION THAT DOES FALL MAY BE ALL SNOW BEFORE DAYTIME WARMING BEGINS TO MIX IN RAIN OR CHANGE TO ALL RAIN OVER MOST OF THE FORECAST AREA BY AFTERNOON. ANY SNOW ACCUMULATION WOULD BE VERY MINOR (ONE-HALF INCH OR LESS)...SO MAINLY JUST A NUISANCE. MAX TEMPS ON FRIDAY TO AGAIN RANGE FROM THE UPPER 30S TO AROUND 40 NORTH...LOWER TO MIDDLE 40S SOUTH. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 323 AM CDT THU MAR 31 2016 UPPER FLOW BECOMES MORE NW FOR FIRST PART OF LONG-TERM PERIOD AS A COUPLE SHORTWAVE TROFS RIDE SE ACROSS REGION. FIRST OF THE SHORTWAVE TROFS HAS INTENSE SPEED MAX ASSOCIATED WITH IT. MODELS INDICATE DEEPENING SURFACE LOW WHICH SHOULD TRACK ACROSS STATE. PERIOD OF STRONG LIFT AND SOME RESIDUAL MOISTURE SHOULD RESULT IN BAND OF SNOW ACROSS THE N. MAIN IMPACT OF THE SYSTEM WILL BE STRONG WINDS THAT DEVELOP IN RESPONSE TO STRONG SUBSIDENCE AND COLD AIR ADVECTION WHICH WILL ALLOW FOR DEEP MIXING. FORECAST SOUNDINGS INDICATE GUSTS OVER 35 MPH LIKELY...ESPECIALLY ACROSS THE SOUTHERN HALF OF FORECAST AREA 18Z-21Z. NEXT SYSTEM LATER SUNDAY/SUNDAY NIGHT ALSO BEARS WATCHING AS STRONG BAROCLINIC ZONE SETS UP ACROSS STATE AND SURFACE LOW TRACKS ACROSS SOUTHERN WISCONSIN. STRONG ZONE OF LIFT COULD PRODUCE NARROW SWATH OF ADVISORY SNOW SOMEWHERE ACROSS THE NORTH. NW FLOW FOR FIRST HALF OF PERIOD MEANS TEMPS BELOW NORMAL. UPPER RIDGING TRIES TO BUILD NEXT WEEK AHEAD OF PACIFIC ENERGY WITH MODERATION OF TEMPS BY MID-WEEK, ALBEIT SHORT-LIVED, AS MODELS INDICATE A RETURN TO NW FLOW LATE NEXT WEEK. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1145 AM CDT THU MAR 31 2016 LOW PRESSURE OVER THE IL/WI BORDER WILL MOVE NORTHEAST ACROSS LOWER MICHIGAN THIS AFTERNOON. IN THE COMMA HEAD OF THE SYSTEM...WIDESPREAD PRECIP WILL SPREAD ACROSS THE REGION EARLY THIS AFTERNOON. WITH TEMPS IN THE MID 30S...PRECIP WILL BE A MIX OF RAIN AND SNOW ACROSS NORTH-CENTRAL WI. ANOTHER INCH OF SLUSHY ACCUMS WILL BE POSSIBLE...PRIMARILY ON GRASSY SURFACES. IFR CIGS ARE LIKELY WITH SHOWERS AND DRIZZLE OVER CENTRAL AND NORTHEAST WI. ONCE THE PRECIP ENDS LATE THIS AFTERNOON OR EARLY THIS EVENING...MODELS ARE QUICK TO MOVE IN CLEARING. THIS MAY BE OPTIMISTIC GIVEN THE WIDESPREAD CLOUD COVER ACROSS THE REGION. DO THINK WILL SEE IMPROVEMENT OF CIGS THIS EVENING AND OVERNIGHT...BUT SLOWED THE IMPROVEMENT DOWN SOME. A WEAK CLIPPER SYSTEM WILL CAUSE CIGS TO LOWER AGAIN FRIDAY MORNING WITH A CHANCE OF LIGHT SNOW SPREADING ACROSS THE TAF SITES FOR A FEW HOURS. ACCUMULATIONS LOOK TO BE LESS THAN AN INCH...AND MAINLY ON GRASSY SURFACES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....AK LONG TERM......JKL AVIATION.......MPC
Hazardous weather outlook, Mar 31, 3:30 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT THU MAR 31 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 330 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN WILL CONTINUE TODAY...WHICH WILL LIKELY RESULT IN ADDITIONAL RISES IN RIVERS AND STREAMS. SOME RIVERS AND STREAMS IN CENTRAL AND EAST-CENTRAL WISCONSIN MAY RISE ABOVE BANKFULL. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN TODAY. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. RAIN WILL MIX WITH SNOW IN FAR NORTHERN WISCONSIN TODAY...WHERE AN INCH OR LESS OF SLUSHY ACCUMULATION COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SNOW AND HAZARDOUS TRAVEL IS POSSIBLE ACROSS THE NORTH LATE FRIDAY NIGHT INTO SATURDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP SATURDAY. GUSTS TO OVER 40 MPH ARE POSSIBLE ACROSS THE AREA. THIS COULD RESULT IN SOME DAMAGE TO TREES AND POWER LINES...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. ANOTHER ROUND OF SNOW IS POSSIBLE ACROSS THE ENTIRE AREA SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALLS OVER AN INCH...SNOW ACCUMULATIONS...AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREEN BAY. LMZ521-522-541>543-010830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 330 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST GALES ARE POSSIBLE SATURDAY. AK/JKL
In the hours before
Local storm report, Mar 31, 10:40 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM SNOW N RHINELANDER 45.63N 89.41W
03/31/2016 M0.5 INCH ONEIDA WI PUBLIC
&&
SACSpecial weather statement, Mar 31, 12:38 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1238 PM CDT THU MAR 31 2016
WIZ038>040-048>050-311830-
KEWAUNEE-MANITOWOC-BROWN-OUTAGAMIE-CALUMET-WINNEBAGO-
1238 PM CDT THU MAR 31 2016
...THUNDERSTORMS WILL AFFECT MANITOWOC...BROWN...SOUTHEASTERN
OUTAGAMIE...CALUMET...WINNEBAGO AND KEWAUNEE COUNTIES EARLY THIS
AFTERNOON...
AT 1234 PM CDT...THE LEADING EDGE OF A CLUSTER OF THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM NEAR GREEN LAKE TO 6 MILES
NORTHEAST OF SHEBOYGAN. THE STORMS WERE MOVING NORTHEAST AT 50 MPH.
THE STORMS ARE EXPECTED TO PUSH ACROSS EAST-CENTRAL WISCONSIN
THROUGH 130 PM. ALTHOUGH THE OVERALL TREND WILL BE FOR THE STORMS TO
WEAKEN AS THEY PUSH NORTH...PEA SIZE HAIL IS POSSIBLE WITH THE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN BAY...APPLETON...OSHKOSH...MANITOWOC...KEWAUNEE...MENASHA...KAUKAUNA...
LITTLE CHUTE...KIMBERLY...CHILTON...ALGOMA...BRILLION...LUXEMBURG...
DENMARK...CLEVELAND...VALDERS...ST. NAZIANZ...TWO CREEKS...RUSH LAKE AND
HIGH CLIFF STATE PARK.
LAT...LON 4390 8889 4402 8888 4460 8812 4460 8802
4455 8802 4454 8794 4460 8788 4461 8744
4432 8755 4419 8751 4411 8764 4389 8773
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1734Z 225DEG 55KT 4383 8904 4383 8763
SKOWRONSKILocal storm report, Mar 31, 12:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 4 SE OSHKOSH 43.97N 88.49W
03/31/2016 M0.25 INCH WINNEBAGO WI TRAINED SPOTTER
1247 PM HAIL APPLETON 44.26N 88.40W
03/31/2016 M0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:38 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Winnebago | 52 min |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.